Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I've heard a lot about the sun actually making acne worse, and I know that Dan says that a bit of sun exposure or vitamin D is good but a lot of sun is bad for your skin.

I understand the whole cancer thing, and how that's bad for you but what is it about the sun that makes acne worse?

Nobody has ever explained that to me.

Share this post


Link to post
Share on other sites

Hi Demy,

Photosensitivity per se damages the fragile skin layer stratum corneum. When you use topicals like BP, or retinoids like Retin-A or Differin, the skin is exfoliated, becomes thinner than usual. At this state, it will not be a surprise that your skin will be susceptible to further unwanted burning and kill your healthy skin cells.

I therefore presume in this regard, that excessive sun exposure especially to retinoid treated skin or any keratolytic topicals used on the skin will worsen your acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×